Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 185, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 22, 2001, 5:00 PM CDT for Logan County, Sherman County, Thomas County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2001, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 22, 2001, 6:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Logan County, KS, Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 38 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 222201
SVRGLD
KSC109-181-193-222300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM CDT SUN JUL 22 2001
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN THOMAS COUNTY IN NORTHWEST KANSAS
LOGAN COUNTY IN WEST CENTRAL KANSAS
SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS
* UNTIL 600 PM CDT (500 PM MDT)
* AT 500 PM CDT (400 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF WINONA...OR ABOUT
23 MILES NORTHEAST OF SHARON SPRINGS...MOVING NORTH AT 5 MPH.
OTHER STRONG TO SEVERE THUNDERSTORMS CLUSTERED ALONG HIGHWAY 40
ACROSS NORTHERN LOGAN COUNTY BETWEEN WINONA AND OAKLEY.
* THE SEVERE THUNDERSTORM WILL BE...
AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.
OTHER LOCATIONS IN THIS WARNING INCLUDE...RUSSELL SPRINGS...OAKLEY...
MONUMENT...MINGO AND MENLO.
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
$$
LAT...LON 3870 10149 3870 10081 3912 10081 3912 10073
e3936 10072 3933 10149
ENTWISTLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:42 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 22, 3:42 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 242 PM MDT SUN JUL 22 2001 FORECAST CHALLENGE WILL BE THE EXTENT AND EFFECTS OF STALLED BOUNDARY OVER REGION. BASED UPON MODEL INITIALIZATION AND TRACKING OF VORT FEATURES AND BL MOISTURE OUT TO 18Z WILL GO WITH A NGM/ETA BLEND FOR THIS PACKAGE. BOUNDARY PUSHES THROUGH MOST OF REGION TONIGHT. WITH COOLER AIR BEHIND IT AND UPSLOPE FLOW INCREASING TOMORROW...RESULTING IN EARLIER CLOUD COVER...TEMPERATURES AND HEAT INDICES WILL REMAIN BELOW ADVISORY CRITERIA AND WILL NOT CONTINUE ADVISORY INTO TOMORROW. TOMORROW STALLED FRONT IS FOCUS OF CONVECTIVE DEVELOPMENT AS WIDE OPEN GULF FEEDS AMPLE MOISTURE INTO THE REGION...WITH STRONG SW BEGINNING TO SWEEP THROUGH AREA AROUND 00-06Z. AS A RESULT WILL GO MUCH ABOVE FWC ON POPS TOMORROW NIGHT. PREFER THE AVN SOLUTION OF STALLING THE FRONT ACROSS KS RATHER THAN THE ETAS PUSHING FRONT FAR UNDER H5 RIDGE INTO THE PANHANDLE OF TX ON TUE. THIS FRONT WILL RE MAIN FOCUS OF CONVECTION AS A REPEAT OF THE PREVIOUS SW ENERGY SWEEPS THROUGH REGION AROUND THE SAME TIME FRAME...WITH CONTINUED GULF FLOW INFLUX. WITH STRONG THETA-E ADVECTION...THICKNESS DIVERGENCE AND STRONG H5-H3 UVV...MCS DEVELOPMENT IS INDICATED ALONG STALLED BOUNDARY OVER REGION INTO TUESDAY NIGHT. IN THE EXTENDED... BASED UPON GOOD ENSEMBLE AGREEMENT...WILL GO WITH THE MRF FOR THE BULK OF THE EXTENDED...WITH THE EXCEPTION OF WEDNESDAY. SURFACE BOUNDARY STALLS OVER CENTRAL HIGH PLAINS FOR MUCH OF THE EARLY PART OF THE EXTENDED. THIS FEATURE WILL BE A FOCUS OF CONVECTION FOR THE FIRST SEVERAL DAYS OF THE EXTENDED. HOWEVER...FEEL THAT EVEN WITH THIS FEATURE THE FMR AND MEX TEMPS ON WED ARE TOO COOL AND WILL LEAN MORE TOWARDS THE ETAX TEMPS FOR THIS PERIOD. .GLD...HEAT ADVISORY FOR LATE THIS AFTERNOON INTO EARLY EVENING FOR RED WILLOW OF NEBRASKA...AND DECATUR...NORTON...SHERIDAN...GRAHAM...AND GOVE OF NW KANSAS. SVEN
In the hours before
Special weather statement, Jul 22, 11:58 AM CDT, 5 hours 2 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1058 AM MDT SUN JUL 22 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS FAR EASTERN COLORADO AND EXTREME SOUTHWEST NEBRASKA LATE THIS AFTERNOON. GUSTY WINDS AND A FEW SPRINKLES ARE EXPECTED WITH THESE STORMS. HOWEVER... THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. LOCKHART
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.